MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-20
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Deformation (2976); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the pipeline flex with shield technology stent (ped2-500-20) was removed from the package, hydrated, expelled of any air, and was delivered to the lesion site via the shapeable phenom 27 microcatheter.During stent deployment, due to severe vascular tortuosity, the entire system was under high tension.Despite several attempts, the distal tip of the stent could not be opened.Even after deploying to the mid-portion, the distal tip still failed to open.The stent was retrieved, and the procedure was repeated three times, but the distal tip could not be opened each time.Abnormal stent radiopaque appearance was observed.Additionally, the stent met resistance in the middle of the microcatheter.The stent and the stent microcatheter were withdrawn from the body and it was found that the stent could not open naturally outside the body, with one side of the stent being larger than the other.Subsequently, a new ped-500-18 stent and phenom 27 microcatheter were used to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing dense mesh flow diversion surgery for treatment of an unruptured, saccular, right internal carotid artery c6 segment aneurysm with a max diameter of 3.1 mm and a 2.2 mm neck diameter.The landing zone arterial diameter was 4.5 mm distally and 5.0 mm proximally.It was noted the patient's vessel tortuosity was severe.Right femoral artery access vessel diameter was 7 mm.Dual antiplatelet treatment (dapt) was administered.The platelet reactivity unit (pru) level was noted as 2.It was noted the patient has a history of hypertension.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).Ancillary devices included a navien intracranial support catheter.
 
Additional Manufacturer Narrative
Continuation of d10: phenom 27 microcatheter product id fg15150-0615-1s (lot: 231091952); medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that no concomitant device or device component was involved with the mid-catheter resistance.Resistance was encountered during delivery.The cause of the stent failure to open and resistance was not determined.A continuous saline flush was administered and maintained as indicated in the ifu.Stent deformation was observed.The pipeline had not been placed in a vessel bend when it failed to open.Additional attempts to open were tried.After stent retrieval, pushed the intermediate catheter to go upper.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the pipeline flex shield was found stuck inside the distal tip of the phenom 27 catheter, within the inner pouch, bio-hazard bag, and shipping box.Damage location details: both the distal and proximal dps restraints were intact.The dps sleeves showed no signs of damage.The distal hypotube appeared to be stretched, but the ptfe shrink tubing remained intact.The braid's distal end was not opened and frayed.The proximal end was found to be open and frayed.The pushwire showed no bends, and there were no defects observed in the tip coil, distal marker, re-sheathing marker, resheathing pad, or proximal bumper.The catheter tip and marker were examined, with no damage found.However, the catheter body was found to be flattened from 3.5cm to 9.2cm from the distal tip.No other anomalies were observed.Testing/analysis: the pipeline flex shield was pushed out from the catheter lumen with difficulty.The total and usable length were measured within specifications.The catheter was flushed with water and found to be patent.It was then tested by running an in-house 0.026¿ mandrel through the catheter hub without issue; however, resistance was observed at the damaged locations.Conclusion: based on the returned devices, the customer report of "failure to open at the distal end" was confirmed, as the braid's distal end was not open and frayed.The cause of the failure to open could not be determined.Possible causes of failure to open include severe vessel tortuosity, a damaged braid, or deployment of the braid in the vessel bend.The customer indicated that the braid was not positioned in the vessel bend, which rules it out as a potential cause.It is possible that the damaged braid and severe vessel tortuosity contributed to the failure to open.Braid damage can occur due to resheathing more than 2 times, over-manipulation, deployment technique, resistance encountered when advancing or retracting the delivery wire, or deploying/re-sheathing the braid against resistance.Additionally, the customer's report of "resistance during delivery" was confirmed, as the pipeline flex shield was returned stuck inside the distal tip of the phenom 27 catheter.Both the pipeline flex shield and the catheter were found to have damage.The observed damage to the catheter (flattening), braid (fraying), and hypotube (stretching) suggests that high force was applied.This damage may have resulted from the customer¿s attempts to advance the pipeline flex shield through the catheter against resistance.Possible resistance causes include severe vessel tortuosity and a lack of continuous flush with heparinized saline during delivery.The customer indicated that a continuous flush was used, which eliminates it as a potential cause.In this event, the severe vessel tortuosity contributed to the resistance during delivery.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23571990
Report Number2029214-2025-02411
Device Sequence Number21371189
Product Code OUT
UDI-Device Identifier00763000284725
UDI-Public(01)00763000284725(17)280622(10)D047171
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-20
Device Catalogue NumberPED2-500-20
Device Lot NumberD047171
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2025
Supplement Date Received by Manufacturer11/18/2025
01/13/2026
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date12/10/2025
01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age77 YR
Patient SexFemale
Patient Weight53 KG